Nebraska, 2005

Tornado in Nebraska, June 27, 2005

June 27, 2005 · NWS CYS · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 27, 1:15 PM MST, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 27, 1:15 PM MST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT MON JUN 27 2005

.SHORT TERM...TGNT AND TUE...UPPER TROF NEAR ID/OR BORDER WILL
WEAKEN AS IT LIFTS NEWD INTO MT TNGT.  TAIL END OF FTR WILL BRUSH
NRN PARTS OF AREA MAINLY THIS EVENG.  WEAK SFC FNT QSTNRY E CNTRL WY
INTO CNTRL PART OF PNHNDL WITH MOIST E WINDS SETTING UP N OF BNDRY.
SLGT RISK AREA LOOKS GOOD FOR NOW...AND BOTH NAM/GFS SUGGEST A SMALL
CONVECTIVE OUTBREAK LATE THIS AFTN INTO EARLY THIS EVENG FROM LUSK
EAST TO THE CDR/AIA AREAS.  AIRMASS N OF FNT IS SLOW TO WARM SO
FAR...WHICH MAY DELAY KICKOFF TIME OF STORMS A BIT.  ALREADY HAVE
SOME WEAK SHWR BANDS DVLPG OFF OF NRN LARAMIE RANGE.  DVLPMNT OF CU
FIELD SO FAR SUGGESTS NOTHING MORE THAN ISOLD STORMS ACRS SRN/WRN
AREAS.  STILL HAVE SOME DECENT MSTR AND HEATING OCCURRING IBM-SNY
AREA WHICH COULD POP A FEW CELLS...ESPECIALLY IF A BNDRY HEADS THEIR
WAY FROM EXPECTED TSTMS FRTHR NW.  THERE MAY BE SOME LOW CLDS
FORMING OVER THE PNHNDL LATE TNGT...BUT DOES NOT LOOK WDSPRD AT THIS
TIME...WILL HAVE TO WAIT AND SEE HOW MSTR/WIND FIELDS LOOK AFTER
TSTM AREA MOVES E OF REGION.  ON TUE...EXPECTING DRIER WSW FLOW TO
SPRD OVER ALL OF REGION WITH LIMITED LATE AFTN POPS MAINLY FAR W.

.LONG TERM...TUES NIGHT THRU FRIDAY...SOME BIG DIFFERENCES CROP UP
IN THE MODELS REGARDING THE TROF MOVING THRU THE AREA TUESDAY NIGHT
THRU WEDNESDAY NIGHT. GFS MORE AMPLIFIED WITH THIS FEATURE COMING
THRU AND COOLER. IT ALSO HAS MORE QPF BEHIND THE FRONT TUESDAY NIGHT
INTO WEDNESDAY MORNING. MEANWHILE...THE ETA IS WEAKER WITH THE TROF
AND BRINGS A SLUG OF MOISTURE UP FROM THE SOUTHWEST AND SPREADS QPF
ACROSS THE CWA LATER TUESDAY NIGHT. MOST OF THE ETA QPF HOLDS OFF
UNTIL WEDNESDAY AFTERNOON. HAVE TRIED TO SPLIT THE DIFFERENCE
BETWEEN THE TWO MODELS AND INCREASED POPS TUESDAY EVENING WITH
COOLER TEMPERATURES AND A SLIGHT CHANCE OF PRECIPITATION ON
WEDNESDAY. THE RIDGE AXIS REBUILDS TO OUR WEST THURSDAY WITH THE
SURFACE HIGH OVER WYOMING. BOTH MODELS HINT AT SOME WEAK INSTABILITY
IN THE FAR SOUTHEAST PORTION OF THE CWA...SO KEPT THE 20% POPS IN
THAT AREA THURSDAY AFTERNOON. SKIES SHOULD BE MOSTLY CLEAR WEDNESDAY
NIGHT AND THURSDAY NIGHT FOR COOL LOW TEMPERATURES. THURSDAY IS A
BIT WARMER THAN WEDNESDAY. WARM AND DRY ON FRIDAY. -STARK-

FOR SATURDAY THROUGH THE 4TH OF JULY...W/SW FLOW ALOFT AHEAD OF NEXT
PAC NW SHORTWAVE MOVING ASHORE AS PROGRESSIVE PATTERN CONTINUES.
SHORTWAVE SKIRTS ALONG THE US/CANADIAN BORDER SATURDAY AND
ASSOCIATED BOUNDARY PASSES THRU SAT NIGHT/SUN MORNING.  WITH
MAJORITY OF ENERGY STAYING WELL TO OUR NORTH...TROF PASSAGE LOOKS
DRY ATTM.  SHORTWAVE QUICKLY MOVES EAST WITH HEIGHTS RISING ON
SUNDAY AHEAD OF NEXT PROGRESSIVE PAC SHORTWAVE.  W/SW FLOW IN STORE
FOR THE 4TH AS A VORT LOB SPINS OUT FROM TROF BASE AS NATURE MAY
KICK OFF ITS OWN SET OF FIREWORKS...BUT STILL WAY TOO EARLY TO
TELL.  NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS AND BELOW NORMAL PRECIP
CHANCES CONTINUE AS WE HEAD INTO EARLY JULY.  DEMKO

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 27, 9:10 AM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MDT MON JUN 27 2005

WYZ061>070-281130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1010 AM MDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW LATE AFTERNOON STORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS...
WHICH COULD PRODUCE SOME GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID
AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A SLIGHT CHANCE
OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND
AGAIN THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-WYZ059-060-281130-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
1010 AM MDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER EAST
CENTRAL WYOMING AND THEN MOVE INTO THE NORTHERN NEBRASKA PANHANDLE.
A FEW OF THE STORMS MAY BECOME SEVERE WITH HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID
AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE
DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
NORTH AND EAST OF A LUSK TO ALLIANCE LINE.

NEZ019>021-054-055-281130-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
1010 AM MDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER
THE CENTRAL AND SOUTHERN PARTS OF THE PANHANDLE...AND LINGER INTO
THE EARLY EVENING.  A FEW OF THE STORMS MAY BECOME STRONG WITH SOME
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID
AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE
DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED NORTH
AND EAST OF A SCOTTSBLUFF TO SIDNEY LINE.

In the hours before

Local storm report, Jun 27, 12:58 PM MST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             9 N CHEYENNE            41.28N 104.79W
06/24/2005  0.75 INCH        LARAMIE            WY   TRAINED SPOTTER

0405 PM     HAIL             13 NW BURNS             41.32N 104.54W
06/24/2005  0.75 INCH        LARAMIE            WY   TRAINED SPOTTER

            SOME CROP DAMAGE.

0450 PM     HAIL             8 NNW PINE BLUFFS       41.29N 104.13W
06/24/2005  0.75 INCH        LARAMIE            WY   TRAINED SPOTTER

0500 PM     HAIL             3 SW LANCE CREEK        42.99N 104.68W
06/24/2005  1.00 INCH        NIOBRARA           WY   TRAINED SPOTTER

0505 PM     HAIL             LANCE CREEK             43.02N 104.64W
06/24/2005  1.75 INCH        NIOBRARA           WY   TRAINED SPOTTER

0625 PM     HAIL             15 NNE LUSK             42.96N 104.34W
06/24/2005  0.75 INCH        NIOBRARA           WY   UNKNOWN

0500 PM     HAIL             8 E LANCE CREEK         43.02N 104.48W
06/25/2005  0.75 INCH        NIOBRARA           WY   TRAINED SPOTTER

0525 PM     HAIL             20 NNW HARRISON         42.96N 104.03W
06/25/2005  0.75 INCH        SIOUX              NE   TRAINED SPOTTER

            PEA TO PENNY HAIL FROM 525 TO 550 PM WITH PILES OF HAIL
            AROUND 4 INCHES DEEP. ALSO RCVD OVER 2 INCHES OF RAIN
            WITH MINOR LOWLAND FLOODING.

0858 PM     HAIL             11 SW CHADRON           42.71N 103.15W
06/25/2005  0.88 INCH        DAWES              NE   TRAINED SPOTTER

&&

JLH
Special weather statement, Jun 27, 1:32 PM MST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT MON JUN 27 2005

NEZ001>003-019>021-054>055-WYZ060-280300-
BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-
SIOUX-NIOBRARA-
232 PM MDT MON JUN 27 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
537 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... BOX BUTTE... CHEYENNE...
DAWES... KIMBALL... MORRILL...
SCOTTS BLUFF... SIOUX...

IN WYOMING THIS WATCH INCLUDES 1 COUNTY

IN EAST CENTRAL WYOMING

NIOBRARA...

THIS INCLUDES THE CITIES OF...SIDNEY...HARRISON...ALLIANCE...
HARRISBURG...CHADRON...KIMBALL...LUSK...BRIDGEPORT...BAYARD...
SCOTTSBLUFF AND GERING.

STARK

The radar

The Cheyenne radar (KCYS), 119 km away, was scanning. The volume nearest the first event began at 23:08 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Cheyenne

When
June 27, 4:10 PM MST to 5:24 PM MST
Where
Cheyenne County, 13 mi NNW of Potter
Rating
F0
Path length
17 mi
Path width
250 yd
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
41.383, -103.417

Tornado skipped along track as it moved SSE over open country in western Cheyenne county, NE.Damage primarily limited to trees.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyThe tornado archive for Nebraska, 2005Warnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454642.